Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Suggest treatment for vertigo - Online Doctor Chats

Date : 07-Apr-2014
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:I've had vertigo for 3 months. Been to ear specialist he couldn't find anything wrong. Been to physical therapy and my doctor has put me on antibiotics. I will gone 3 days without dizziness,, but woke up this morning dizzy
Doctor:Hi
User:Hi
Doctor:from your description it appears like benign paroxysmal positional vertigo
Doctor:there is no apparent reason or pathology in this condition
Doctor:you will get relief from taking vestibular sedatives such as Cinnarazine
User:I had a cat scan when it first happened. They didn't find anything
Doctor:Yes, I understand that, if your CAT scan could not find anything, then it is highly unlikely that there is anything wrong
Doctor:That is the reason I say it seems more like a benign paroxysmal positional vertigo (BPPV)
Doctor:it is quite common in your age group, particularly in women
User:What does that mean and how long will it last ?
Doctor:it means, it is a self limiting issue without any apparent cause
Doctor:it may last for a few weeks to a few months
Doctor:but the recovery can be hastened by taking medicines such as cinnarazine
User:I'm currently taking promethazine, reflex and busprone
Doctor:Promethazine works well too
User:I've only been taking it at bedtime. Should I take it more often?
Doctor:Yes, I would in my patients advise it to be taken twice a day
User:I have slot of pressure on my left ear and feels like water inside. This started about 6 weeks ago
Doctor:in my opinion a antihistamine such as cinnarazine or cetrizine would be more useful in your case
Doctor:Yes, that is quite common in BPPV
User:That is why my pa put me on keflex but she said she couldn't see any infection
Doctor:the other condition which is almost similar is meniere's disease
Doctor:Okay
User:She told me to take Sudafed twice a week. Ear doctor tested me for menieres
Doctor:Okay
User:Is any of the meds you suggested over the counter ?
Doctor:does the vertigo get better or worse on shaking your head in any particular direction?
User:Not much. But it's worse when I lay down
Doctor:Cetrizine is an over the counter medicine, but I would advise against it if you are taking Promethazine
Doctor:because they have synergistic effect
Doctor:so can cause more sedation
Doctor:Okay
User:Ok so I will start taking my meds twice a day until dizziness is gone ?
Doctor:If it is worse when you lay down, it means it is BPPV, it is associated with keeping your head horizontal
Doctor:yes
User:K. Thank you I haven't been able to get either doctor I've been seeing to give me any good answers. They have suggested a Neuro doctor
Doctor:Oh
Doctor:I hope you will find the answers you are looking for
User:I'm@ high risk for ms. Buy, I will try this first. Thank you
Doctor:okay
Doctor:You can ask you ENT doctor to perform this Epley maneuver
Doctor:this will certainly help if the problem is BPPV
User:What is that for ?
Doctor:In BPPV the otoliths that are present in the semicircular canals may roll, thus causing the vertigo
Doctor:Epley's maneuver will re-position them
User:Yes I learned the exercise in pt. They do help
Doctor:Okay
Doctor:So, looks like it is indeed BPPV
User:Thank you so much. You have helped alot
Doctor:the exact reason for the dislodgment of these otoliths is not known
Doctor:that is why I initially said there is no apparent reason
Doctor:anyways, thank you very much for consulting me here
Doctor:it was my pleasure to help you with your problem
User:Thank you
Doctor:You are welcome
Doctor:bye
User:Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor